My mom has been on Aricept for 14 yrs and was told that she didn't need to be on it any longer. She is 83 and was first put on the medication for her own concern years ago when it first came out. She has a high IQ and reads a lot. After being in the hospital due to a fall, her meds were called into question and Aricept was one of them. I, her daughter, have noticed some depression and short term memory loss. Could the sudden stop of this medicine cause these symptoms?
Cathyweber; Aricept a side effect of it can cause some depression. But if I understand right you are taking you 83-year-old mom off of this medication. And it also sounds like the abruptly stopped it and either way this can cause many effects that look like Depression, Or maybe it was doing a better job than they were given it credit for if that is the case you may call the doctor and ask. But really this medication should not cause the depression but you may see many symptoms that look like depression until it is totally out of her system. Which memory loss could be from the abrupt stopping of the Aricept. If she has been doing pretty well on it I would talk to the doctor about it so your mom can stay sharp while she is still able to be. God bless you and your Mom. have a good day and Merry Christmas to you all. Chuck1957
- Aricept Information for Consumers
- Aricept Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aricept (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 9 Aug 2013 • 2 answers
Posted 11 Jan 2015 • 1 answer
Posted 23 Apr 2016 • 1 answer
Posted 8 Oct 2016 • 0 answers
Prazosin - I suddenly stopped taking this medication, in 2 weeks I lost some of the weight I gained?
Posted 3 Oct 2017 • 0 answers